Alert archive / Wisconsin / Snow Squall Warnings in 2022
Snow Squall Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this snow squall warning at Feb 18, 2022, 5:43 PM CST for 6 counties in Wisconsin. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2022, 5:43 PM CST (23:43 UTC)
- Expired
- Feb 18, 2022, 6:45 PM CST
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Brown County, WI, Calumet County, WI, Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:45 PM CST | NON-TSTM WND GST 56 | Sherwood, WI | |
| Feb 18, 6:47 PM CST | NON-TSTM WND GST 45 | Wautoma, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS53 KGRB 182343
SQWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Green Bay WI
543 PM CST Fri Feb 18 2022
WIC009-015-087-135-137-139-190045-
/O.NEW.KGRB.SQ.W.0002.220218T2343Z-220219T0045Z/
Brown WI-Calumet WI-Winnebago WI-Waushara WI-Waupaca WI-Outagamie WI-
543 PM CST Fri Feb 18 2022
The National Weather Service in Green Bay has issued a
* Snow Squall Warning for...
Southwestern Brown County in northeastern Wisconsin...
Western Calumet County in east central Wisconsin...
Winnebago County in east central Wisconsin...
Eastern Waushara County in central Wisconsin...
Southeastern Waupaca County in northeastern Wisconsin...
Southern Outagamie County in northeastern Wisconsin...
* Until 645 PM CST.
* At 542 PM CST, a dangerous snow squall was located along a line
extending from near Fremont to near Redgranite to 6 miles south of
Wautoma, moving southeast at 35 mph.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* This includes the following highways...
Interstate 41 between mile markers 110 and 131, and between mile
markers 134 and 159.
U.S. Highway 10 between mile markers 259 and 286, and between mile
markers 288 and 289.
Wisconsin Highway 441 between mile markers 4 and 10.
This snow squall will be near...
Lake Poygan around 550 PM CST.
Rush Lake around 610 PM CST.
Oshkosh around 620 PM CST.
High Cliff State Park around 630 PM CST.
Northern Lake Winnebago around 635 PM CST.
Central Lake Winnebago around 645 PM CST.
Other locations impacted by this snow squall include Pickett, Butte
Des Morts, Mackville, Larsen, Northport, Orihula, Freedom, Borth,
Winneconne and Zittau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4398 8889 4398 8947 4414 8919 4442 8885
4441 8808 4404 8821 4394 8835 4394 8840
4389 8841 4389 8888
TIME...MOT...LOC 2342Z 304DEG 29KT 4428 8883 4409 8903 4397 8931
$$
BerschWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow squall warning went out at Feb 18, 2:43 PM CST, 3 hours earlier.
Area forecast discussion, Feb 18, 2:43 PM CST, 3 hours before
Area Forecast Discussion National Weather Service Green Bay WI 243 PM CST Fri Feb 18 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 242 PM CST Fri Feb 18 2022 The main focus of the forecast period continues to be the cold front and associated snowfall today. As of 1 PM, the snow has pushed out ahead of the cold front, bringing snowfall to portions of western to north-central Wisconsin an hour or so earlier than previously forecast. The main period of impact will still be this early afternoon through evening period, as far as snowfall goes. The frontogenetic forcing is still there, as well as the gusty winds with the front. The initial snow pushing across central early this afternoon lacks some of the winds to really blow the snow around, but additional snow shower development is off to our west along with gusts in the 40-45 mph. Once this arrives, expect a much higher potential for brief heavy snowfall and sharply lowered visibility across the region. These winds will also blow around and snow that fell earlier in the day. Timing for the snow and frontal passage continues to be around evening commute time for the region as well, so caution is advised for travel home this evening. Snow then continues behind the front, although this will be much more sporadic and concentrated to far northern Wisconsin again as winds turn northwesterly and channel across the lake. Snowfall amounts have not changed much, with most getting a quick dusting in the east, 1-2 in central, and 2-3 across portions of the winter weather advisory area. The rest of the night will see things wind down fairly slowly for the region as the low pressure system in Canada passes to our east. Soundings keep fairly strong winds just off the surface, so expect gusty conditions through most of the night, especially early on. Winds finally drop off in the late morning as temperatures start to get to their morning lows. The strong winds overnight will create an extended period of cold wind chills in the range of 15 to 25 below zero, with the coldest in central to north- central Wisconsin. A much milder Saturday follows across the area as high pressure returns. Sunny skies and much lighter winds are anticipated for Saturday morning and afternoon. .LONG TERM...Saturday Night Through Friday Issued at 242 PM CST Fri Feb 18 2022 The main forecast concern for the extended forecasts will be a period of accumulating snow during the first half of the next work week. Strong WAA will be ongoing across the region Saturday night into Sunday, ahead of a cold front approaching from the Plains. Mainly dry conditions are anticipated, with the possible exception of a light mix over far northern WI on Sunday. High temperatures will soar to much above normal on Sunday, with readings reaching the upper 30s and 40s. Southwest winds are expected to gust to 25 to 35 mph. The previously-mentioned cold front will shift southeast across the forecast area Sunday afternoon and evening, then settle across central IL and the northern Ohio Valley on Monday. A very strong baroclinic zone will set up across the forecast area, with periods of mid-level frontogenetic forcing occurring as low pressure tracks along the frontal boundary to our south Monday night into Tuesday. A prolonged period of light snow is expected from Monday afternoon through Tuesday evening, with potential for headline- worthy accumulations. Snowfall amounts could be enhanced in eastern WI due to persistent strong northeast winds off Lake Michigan. Blowing and drifting snow may also be a concern in the Fox Valley and lakeshore areas. High pressure will bring a break in the precipitation Wednesday through Thursday morning. Another system tracking to our south during the end of the work week could produce some snow over mainly the southeast half of the forecast area, but there are large differences in model solutions at this time, so we will sort this out in upcoming days. && .AVIATION...for 18Z TAF Issuance Issued at 1136 AM CST Fri Feb 18 2022 The main aviation concern will be the passage of a fast moving cold front early in the period which will bring a period of IFR and LIFR visibilities due to snow. Strong speed wind shear can be expected as well, with gusty winds just both at the surface and stronger winds aloft. A fast moving line of snowfall is also likely, possibly accompanied by a period of very low visibility. Due to the fast moving nature, continued the TEMPO group mention to narrow down on the most likely timeframe for impacts. The snow will exit fairly quickly in the TAF period, leaving only gusty winds overnight. Expect VFR conditions to return by the morning hours on Saturday as high pressure returns. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 AM CST Saturday for WIZ013-018>022-030-031- 035>040-045-048>050-073-074. Wind Chill Advisory from 10 PM this evening to 8 AM CST Saturday for WIZ005-010>012-018-019-030-035-036. Winter Weather Advisory until midnight CST tonight for WIZ005- 010>012. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Uhlmann
Hazardous weather outlook, Feb 18, 2:42 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 242 PM CST Fri Feb 18 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 242 PM CST Fri Feb 18 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Travel for the evening commute will be affected this afternoon and evening as light to moderate snowfall spreads across the region. One to three inches of accumulation is forecast north of a Marshfield to Wausau to Shawano to Wausaukee line. Less than one inch is expected south and east of this line. Even though snowfall totals may be lighter for much of the rest of the area, a very brief period of moderate to heavy snow will be possible. The heavy snowfall rates may drastically reduce visibility and result in quickly changing road conditions this afternoon into early this evening. Areas of blowing and drifting snow may linger tonight as a result of strong winds gusting as high as 50 mph. Winds will initially be from the southwest this afternoon, then veer to the west and northwest by early evening. The strong winds may also cause isolated damage to trees and powerlines resulting in sporadic power outages. Travel may be difficult for those traveling in high profile vehicles, especially on north to south oriented roadways. Wind chill readings will drop to 20 below to 25 below zero across central and north-central Wisconsin late tonight through early Saturday morning due to cold temperatures and lingering winds. .DAYS TWO THROUGH SEVEN...Saturday through Friday A prolonged period of light to moderate snow is possible from Monday afternoon through Tuesday night. In addition, gusty northeast winds may result in blowing and drifting snow in the Fox Valley and lakeshore areas. This would result in an extended period of hazardous travel. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts greater than one inch or wind gusts greater than 40 mph to the National Weather Service tonight. LMZ521-522-541>543-192045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 242 PM CST Fri Feb 18 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gales force gusts are expected tonight into Saturday morning. A Gale Warning is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Friday Gales force gusts are also possible Saturday night into Sunday morning. Uhlmann/Kieckbusch
In the hours before
Special weather statement, Feb 18, 1:19 PM CST, 4 hours 24 minutes before
Special Weather Statement National Weather Service Green Bay WI 119 PM CST Fri Feb 18 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182300- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 119 PM CST Fri Feb 18 2022 ...A BAND OF SNOW WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS THIS AFTERNOON... A band of light to moderate snow over north central Wisconsin will move across the rest of northeast, central and east central Wisconsin this afternoon. The snow should overspread the Fox Valley area between 3 pm and 4 pm. Most locations will likely see an inch or less of snow accumulation with this band, but visibilities will drop to less than one-half mile for a brief period, and roads will quickly become snow covered and slippery. Winds will also gust to 30 to 40 mph at times, causing areas of blowing snow in open areas. Wind gusts will become even stronger as a cold front moves through during the late afternoon and evening, with gusts likely reaching 45 to 50 mph. Motorists should expect travel conditions to become hazardous across the region this afternoon, with poor driving conditions anticipated for the evening commute. Motorists should use extreme caution, and be prepared for a slow commute. Kieckbusch
Special weather statement, Feb 18, 3:14 PM CST, 2 hours 29 minutes before
Special Weather Statement National Weather Service Green Bay WI 314 PM CST Fri Feb 18 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 314 PM CST Fri Feb 18 2022 ...SNOW AND WIND WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS LATE THIS AFTERNOON AND EVENING... A band of moderate snow over north central, northeast and central Wisconsin will overspread the Fox Valley by around 4 pm. This snow band is expected to last for an hour or two, with most locations seeing around an inch of snow accumulation. Within the band, visibilities will drop to one-quarter to one-half mile at times, and roads will quickly become snow covered and slippery. Winds will also gust to 25 to 40 mph at times, causing areas of blowing snow in open areas. A cold front will sweep across the area between 4 pm and 7 pm. The front will be accompanied by another round of snow showers, which may be briefly heavy at times. Wind gusts will also quickly increase to 45 to 50 mph, and cause areas of blowing and drifting snow. The front will usher much colder air into the region, with wind chills dropping to 15 below to 25 below zero later later tonight into Saturday morning. Motorists should expect hazardous travel conditions for the evening commute. Poor visibility in snow and blowing snow, slick roads and gusty winds will result in treacherous driving conditions in some areas. Travel conditions will be especially hazardous for motorists with high profile vehicles, especially on north to south oriented roads. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:14 AM CST | Wind Advisory | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 24 hr |
| Feb 18, 2:42 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 18 hr |
| Feb 18, 5:18 PM CST | Snow Squall Warning | GRB | Portage, Waupaca, Waushara | 42 min |
Nearby
Snow Squall Warnings in Wisconsin, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.